MAUDE Adverse Event Report: MEDLINE RENEWAL MEDLINE RENEWAL REPROCESSED ARTHROSCOPIC SHAVER; ARTHROSCOPE ACCESSORY

MEDLINE RENEWAL MEDLINE RENEWAL REPROCESSED ARTHROSCOPIC SHAVER; ARTHROSCOPE ACCESSORY
Model Number 375-544-000
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question (as well as the broken tip) was returned to medline renewal for evaluation.Upon receipt, medline renewal confirmed the device had been reprocessed.Our evaluation confirmed that the tip of the smaller, innermost shaft was missing and that the tip of the device was retrieved during the procedure.Our investigation also included a review of the device history record.We reconfirmed that all processes were conducted as required, and that the device met inspection and lubrication requirements prior to packaging and release.Unfortunately, the specific cause of the device failure is unknown at this time.Per the device instructions for use (ifu) if a rotating shaver or bur contacts another surgical instrument during activation, device integrity and effectiveness may be compromised.In the event that contact occurs, the user should inspect the tip before proceeding.Although the patient was not harmed, medical intervention was required to retrieve the device tip and obtain a new device, therefore medline renewal is filing this medwatch report in abundance of caution.
 
Event or Problem Description
Medline renewal received a report indicating that the tip of a reprocessed stryker formula aggressive plus cutter, model 375-544-000, broke off in the patient's shoulder during use.The report did not indicate that the device failure resulted in patient harm.Another device was readily available to complete the procedure; therefore no patient harm or additional medical intervention was reported as a result of the incident.

Brand Name
MEDLINE RENEWAL REPROCESSED ARTHROSCOPIC SHAVER
Common Device Name
ARTHROSCOPE ACCESSORY
Manufacturer (Section D)
MEDLINE RENEWAL
2747 sw 6th st.
redmond OR 97756
MDR Report Key6071501
Report Number3032391-2016-00038
Device Sequence Number315980
Product Code HRX
UDI-Device Identifier10888277379855
UDI-Public10888277379855
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K012667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 11/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/30/2019
Device Model Number375-544-000
Device Lot Number280166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2016
Initial Report FDA Received Date11/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;